Ring or not?

Some advice needed please. I started my medication for RA five weeks ago now, MTX and hydroxy, for the first 4 weeks I never really experienced any side affects at all but I also have not experienced any improvement either. However the last week I have felt quite unwell, usual symptoms of RA, with a few extras thrown in, headaches, sickness and neck pain. I have very little energy left now and my question is, should I contact my nurse and tell her or do I just ride it out until I see her on the 19th June? I'm back to work on Monday after the half term break and feel dreadful.

9 Replies

oldestnewest
  • If you feel that bad ring your rheumy and tell them. They can either reassure you or have you in to look at whats wrong. Sylvi.xx

  • Thank you for your reply, think I will see how I feel in the morning, let's hope it's better, if not I will leave her a message and see what she suggests! Maybe it's just a virus or someth ing not even connected with RA, who knows, al this is new to me ,how it feels etc, but surely you would expect to be feeling better as the weeks go by and not worse? Thanks again..x

  • Hi topcat, I zagree with Sylvi, best to get it checked out. You may need a blood test and if it is a virus best to get that treated ASAP when taking MTX. Hope you are feling better very soon. Debs

  • It takes a while for the MTX to build up in your body, and could well be that your body's only now started to react or could be that you've picked up an infection. So I'd give them a call so you can describe how you feel and ask their advice. Especially as you've only just started I think they'd want you to tell them. Polly

  • Some people do have side effects from the Mtx (I have been lucky and so far it has not affected me) but it may be that you just need to up the amount of folic acid to help the headaches and sickness (don't know about the neck pain). So if you can't talk to your rheumy nurse or consultant you could speak to your GP to see what he/she thinks or can advise you what to do. Some people are better with Mtx injections rather than the tablets which I understand have less side effects.

    Don't suffer in silence.

    Judi xxxxxxxx

  • Who monitors you blood with the MTX Topcat? When I started it I had weekly blood tests for white blood cell count and liver and now I'm on 2 weekly tests and lately I've been seeing my GP for them so I can ask questions and he can keep an eye on me to see whether the drugs are working or not. But then I've been on MTX for 7 months now and Hydroxy for 2 and not sure either are really fully working still judging by my ESR of 62. On the other hand I do feel better for the most part - the MTX took a while to take effect - maybe about 2 months to start and properly about 6 months so hang in there and make sure you are tested weekly for the bloods. The 19th June is too long to wait for monitoring I would say if that's what you are waiting for. If your GP is doing the monitoring then you should speak to him or her. TTx

  • Thanks again for your replies, I think you are all giving good advice and am going to ring and just ask if it's ok, thank you all for your advice, it really helps! Many thanks. X x x x x

  • Hi Topcat. I agree with the postings here but just want to say that I changed from oral mtx to injections as I wasn't reacting well to the pills and they were making me really tired. Best thing I have done. Getting into the swing of it can be a bit of a pa-larva but it's only once a week and I inject at the same time as my anti TNF.

    There are some weeks when I feel really tired on the day following injections but I now factor that in and when I was teaching, injected on Fri or Sat so that i could indulge in being like the walking dead the next day.

    Having said that it may be that you are feeling the early effects of mtx which will wear off in time or, as you mentioned, it may be a virus and not connected to RA at all.

    Good luck with it all.

  • Thank you for your advice it is much appreciated. X

You may also like...